Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 295, NWS Nashville, TN

August 9, 2000Cannon County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 9, 2000, 6:38 PM CDT for Cannon County, Warren County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2000, 6:38 PM CDT (23:38 UTC)
Expired
Aug 9, 2000, 7:15 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cannon County, TN, Warren County, TN

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:12 PM CDTThunderstorm Wind 52 EMc Minnville, TNSheriff's office reported large tree limbs down on Ivy Bluff Road and Petigap Road. The tree limbs were blocking these roads.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2687 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 092340
SVRBNA
TNC015-177-100015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WOODBURY
  WESTERN WARREN COUNTY IN TENNESSEE

* UNTIL 715 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER WOODBURY...MOVING EAST AT 10 TO 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEAR BLUEWING AT 650 PM CDT

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOMN ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!
$$
14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:18 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 9, 2:18 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT WED AUG 08 2000

MID AFTERNOON TEMPERATURES WERE IN THE 90 TO 95 RANGE IN MIDDLE TN
WITH UPPER 80S ON THE PLATEAU. HEAT INDEX VALUES HAD REACHED THE
100-105 RANGE. CUMULUS WERE DEVELOPING MAINLY OVER THE SOUTHERN HALF
OF OUR AREA. APPEARS THAT RELATIVELY WARM MID LEVEL AIR WAS CAPPING
DEVELOPMENT. SCATTERED THUNDERSTORMS NOTED TO OUR SOUTH. STILL THINK
WE WILL SEE SOME ISOLATED TO SCATTERED ACTIVITY LATE THIS AFTERNOON
AND EVENING. VERY UNSTABLE CONDITIONS...SO ANY THAT POP UP COULD BE
STRONG.

QUESTION FOR OVERNIGHT IS IF AN MCS WILL DEVELOP TO OUR NORTHWEST
AND POSSIBLY AFFECT PART OF OUR FORECAST AREA LATE TONIGHT. NOT A
GREAT DEAL OF CONFIDENCE THAT AN MCS WILL HIT US IF IT DOES
DEVELOP...PROBABLY JUST TO OUR NORTH. OTHERWISE...ANOTHER PARTLY
CLOUDY AND MUGGY NIGHT.

THURSDAY WILL BE ANOTHER HOT AND HUMID DAY. COLD FRONT MOVES ACROSS
MIDDLE TN THROUGH THE DAY...BUT COLD/DRY ADVECTION NOT STRONG
IMMEDIATELY BEHIND IT. A SIMILAR CAPPING SITUATION WILL PROBABLY
EXIST TOMORROW...BUT CONVERGENCE WITH THIS BOUNDARY WILL BE ENOUGH
TO OVERCOME CONVECTIVE INHIBITION AND GIVE US SCATTERED AND MAYBE
NUMEROUS THUNDERSTORMS...SOME SEVERE. MIDDLE TN WILL HAVE A VERY
MOIST AND UNSTABLE ATMOSPHERE...UNDER A THETA E RIDGE WITH TOTAL
TOTALS OVER 50...CAPES MORE THAN 3500...ETC.

A CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR THURSDAY EVENING
PLATEAU AND IN THE SOUTH. THE FRONT WILL MOVE THROUGH ALLOWING
CLEARING THURSDAY NIGHT AS DRIER AIR ARRIVES.

MOSTLY SUNNY AND LESS HUMID WEATHER WILL FOLLOW FOR FRIDAY...
ALTHOUGH ENOUGH LOW LEVEL MOISTURE AND INSTABILITY WILL LINGER FOR
AN ISOLATED SHOWER OVER PLATEAU. WILL NOT MENTION IN ZONES AT THIS
TIME.

EXTENDED LOOKS MOSTLY CLEAR WITH NEAR AVERAGE TEMPERATURES INTO
SATURDAY...THEN WARMING A LITTLE ABOVE AVERAGE BY DAY 5.

PRELIMINARY RNUMBERS ONLY...
BNA BU 075/095/071/091 2510
CSV BB 070/089/065/087 3531

.BNA...NONE.
SH

In the hours before

Local storm report, Aug 9, 5:24 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
524 PM CDT WED AUG 9 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    10.5 SW COLUMBIA          TN   60 MPH TSTM WIND GUST
08/09/00   MAURY                          SHERIFF'S DEPARTMENT
                                          REPORTED SEVERAL TREES DOWN
                                          AT MT. PLEASANT.

JAO
Local storm report, Aug 9, 6:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
635 PM CDT WED AUG 9 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0555 PM    MURFREESBORO              TN   WIND DAMAGE
08/09/00   RUTHERFORD                     LAW ENFORCEMENT REPORTED
                                          POWER LINES AND TREES DOWN
                                          IN MURFREESBORO

JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:00 PM CDTSevere Thunderstorm WarningOHXGiles, Maury45 min
Aug 9, 5:49 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Rutherford41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.